Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 11, NWS Brownsville, TX

March 8, 20088 counties in Texas

NWS Brownsville, TX issued this wind advisory at Mar 8, 2008, 1:25 PM CST for 8 counties in Texas. It took effect at Mar 9, 2008, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2008, 1:25 PM CST (19:25 UTC)
In effect from
Mar 9, 2008, 10:00 AM CDT
Expired
Mar 9, 2008, 8:00 PM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2008-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2008-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3274 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 081925
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
125 PM CST SAT MAR 8 2008

...STRONG SOUTHEAST WINDS EXPECTED ON SUNDAY...

.A TIGHT PRESSURE GRADIENT WILL PERSIST ACROSS DEEP SOUTH TEXAS
TOMORROW AS A SURFACE LOW PRESSURE AREA DEEPENS OVER WEST TEXAS 
AND INTERACTS WITH HIGH PRESSURE OVER THE GULF OF MEXICO.

TXZ248>257-090330-
/O.NEW.KBRO.WI.Y.0011.080309T1500Z-080310T0100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
125 PM CST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY. 

THE STRONG SOUTHEAST WINDS EXPECTED ON SUNDAY WILL DEVELOP IN THE
LATE MORNING HOURS AND WILL PERSIST IN THE 25 TO 35 MPH RANGE WITH
SOME POSSIBLE GUSTS REACHING NEAR 40 MPH IN THE AFTERNOON. 

AFTER 8 PM TOMORROW...THE SOUTH TO SOUTHEAST WINDS WILL WEAKEN
INTO THE 15 TO 20 MPH RANGE RANGE WITH THE BREEZY CONDITIONS
EXPECTED TO CONTINUE FOR THE REST OF SUNDAY NIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. ALSO...RESIDENTS
ARE URGED TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHT
WEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG
WINDS.

$$

SPEECE
2 follow-up statements
000 
WWUS74 KBRO 090200 CCA
NPWBRO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
758 PM CST SAT MAR 8 2008

...STRONG SOUTHEAST WINDS EXPECTED ON SUNDAY...

.A TIGHT PRESSURE GRADIENT WILL PERSIST ACROSS DEEP SOUTH TEXAS
TOMORROW AS A SURFACE LOW PRESSURE AREA DEEPENS OVER WEST TEXAS 
AND INTERACTS WITH HIGH PRESSURE OVER THE GULF OF MEXICO.

TXZ248>257-091015-
/O.COR.KBRO.WI.Y.0011.080309T1500Z-080310T0100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
758 PM CST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY. 

THE STRONG SOUTHEAST WINDS EXPECTED ON SUNDAY WILL DEVELOP IN THE
LATE MORNING HOURS AND WILL PERSIST IN THE 25 TO 35 MPH RANGE WITH
SOME POSSIBLE GUSTS REACHING NEAR 40 MPH IN THE AFTERNOON. 

AFTER 8 PM TOMORROW...THE SOUTH TO SOUTHEAST WINDS WILL WEAKEN
INTO THE 15 TO 20 MPH RANGE WITH THE BREEZY CONDITIONS EXPECTED
TO CONTINUE FOR THE REST OF SUNDAY NIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. ALSO...RESIDENTS
ARE URGED TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHT
WEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG
WINDS.

$$

SPEECE/CASTILLO
000 
WWUS74 KBRO 090910
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
410 AM CDT SUN MAR 9 2008

...STRONG SOUTHEAST WINDS EXPECTED LATE THIS MORNING AND AFTERNOON...

.SOUTHEAST WINDS ARE EXPECTED TO INCREASE THIS MORNING AS THE 
PRESSURE GRADIENT STRENGTHENS BETWEEN DEEPENING LOW PRESSURE OVER
WEST TEXAS AND HIGH PRESSURE OVER THE GULF OF MEXICO. STRONGEST
WINDS ARE ANTICIPATED ALONG AND EAST OF HIGHWAY 281. 

TXZ248-249-252-091015-
/O.CAN.KBRO.WI.Y.0011.080309T1500Z-080310T0100Z/
ZAPATA-JIM HOGG-STARR-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...
RIO GRANDE CITY...ROMA
410 AM CDT SUN MAR 9 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELED THE
WIND ADVISORY. 

SUSTAINED WINDS GREATER THAN 30 MPH ARE NOT EXPECTED ACROSS
WESTERN PORTION OF DEEP SOUTH TEXAS TODAY. HOWEVER SOUTH TO
SOUTHEAST WINDS ARE EXPECTED TO RANGE BETWEEN 20 AND 30 MPH WITH
A FEW HIGHER GUSTS. 

$$

TXZ250-251-253>257-091715-
/O.CON.KBRO.WI.Y.0011.080309T1500Z-080310T0100Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
410 AM CDT SUN MAR 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY. 

THE STRONG SOUTHEAST WINDS EXPECTED ON SUNDAY WILL DEVELOP IN THE
LATE MORNING HOURS AND WILL PERSIST IN THE 25 TO 35 MPH RANGE
WITH SOME POSSIBLE GUSTS REACHING NEAR 40 MPH IN THE AFTERNOON.

WINDS BEGIN TO DIMINISH AROUND SUNSET...THE SOUTH TO SOUTHEAST
WINDS WILL WEAKEN INTO THE 15 TO 20 MPH RANGE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. ALSO...
RESIDENTS ARE URGED TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHT WEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN
THE STRONG WINDS.

$$

GB/JT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 9:50 AM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Mar 8, 9:50 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
950 AM CST SAT MAR 8 2008

.DISCUSSION...STRONG AND DRY SURFACE RIDGING OVER THE BRO CWA WILL
MAINTAIN A NEAR PERFECT DAY ACROSS THE REGION. CURRENT OBS FROM THE
AREA SHOW A DEVELOPING SW SURFACE FLOW WHICH WILL LIKELY MODERATE
OVERALL TEMPERATURES THROUGHOUT THE DAY DUE TO THE DOWNSLOPE EFFECTS
OFF OF THE HIGHER TERRAIN IN NORTHEAST MEXICO AND THE DAYTIME
HEATING. BOTH THE MAV AND MET GUIDANCE KEEPS AFTERNOON HIGHS IN THE
MID TO UPPER 70S FOR THE LOWER RGV AND THIS LOOKS REASONABLE
CONSIDERING THAT THE MORNING LOWS RANGED FROM THE MID TO UPPER 30S
ACROSS THE NORTHERN AREAS AND THE LOWER TO MIDDLE 40S ELSEWHERE.
THE MORNING ZFP REQUIRES ONLY SLIGHT ADJUSTMENTS AT THIS TIME.
&&

.MARINE...AT 8 AM BUOY 20 REPORTED SOUTHWEST WINDS AT 21 KNOTS
WITH GUSTS TO 25 KNOTS AND SEAS AT 5 FEET WITH A 5 SECOND PERIOD. A
HIGH PRESSURE RIDGE WILL PRODUCE MODERATE SOUTHERLY WINDS OVER THE
MARINE AREAS TODAY. THE WINDS WILL INCREASE OVER THE MARINE AREAS
TONIGHT AND SUNDAY. A SMALL CRAFT ADVISORY WILL BE NECESSARY OVER
ALL OF THE MARINE AREAS ON SUNDAY DUE TO THE FORECASTED INCREASE IN
THE WINDS AND SEAS AND MAY BE NECESSARY OVER THE GULF COASTAL WATERS
OVERNIGHT. A WEAK COLD FRONT WILL MOVE THROUGH THE MARINE AREAS ON
TUESDAY SHIFTING THE WINDS TO THE NORTH. THE WINDS WILL SHIFT BACK
TO THE SOUTHEAST BY WEDNESDAY.
&&

.AVIATION...VFR CONDITIONS WITH LIGHT SOUTHWEST WINDS TO CALM
CONDITIONS AND CLEAR SKIES ARE BEING REPORTED AT THE REGIONAL
AIRPORTS. LIGHT TO MODERATE SOUTHERLY WINDS AND MOSTLY CLEAR SKIES
WILL PREVAIL OVER THE CWA TODAY. VFR CONDITIONS WILL CONTINUE ACROSS
THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS.
&&

.FIRE WEATHER...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF
DEEP SOUTH TEXAS SUNDAY. SOUTHEAST WINDS ARE EXPECTED TO INCREASE
OVER 25 MPH WITH GUSTS NEAR 35 MPH. VEGETATION REMAINS VERY DRY AND
ANY FIRE STARTS COULD PRODUCE EXTREME FIRE BEHAVIOR.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  74  55  76  65 /   0   0  10  30
BROWNSVILLE          76  57  77  65 /   0   0  10  30
HARLINGEN            75  53  77  63 /   0   0  10  30
MCALLEN              79  56  77  64 /   0   0   0  30
RIO GRANDE CITY      79  53  78  62 /   0   0   0  30
SOUTH PADRE ISLAND   72  57  73  62 /   0   0  10  30
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH TXZ248>257 10 AM TO 8 PM SUN.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM FORECAST GRAPHICS ARE ALSO AVAILABLE ON THE AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE/FXC/FXC.HTM

SYNOPTIC/GRIDS...60
MARINE/AVIATION...63
MESO/FXC...CAMPBELL
Hazardous weather outlook, Mar 8, 5:03 AM CST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
503 AM CST SAT MAR 8 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-091115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
503 AM CST SAT MAR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY MAY BE POSTED TONIGHT FOR THE COASTAL
WATERS EAST OF SOUTH PADRE ISLAND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY DUE TO EXPECTED
STRONG WINDS COMBINING WITH CURED FUELS.

SMALL CRAFT ADVISORIES ARE LIKELY FOR THE LAGUNA MADRE AND THE
OFFSHORE WATERS SUNDAY FOR STRONG WINDS AND HIGH SEAS. ROUGH
MARINE CONDITIONS COULD PERSIST THROUGH TUESDAY MORNING.

A WIND ADVISORY MAY BE NECESSARY FOR PORTIONS OF DEEP SOUTH TEXAS
SUNDAY LATE MORNING AND AFTERNOON. AREAS ALONG AND EAST OF HIGHWAY
281 WILL LIKELY EXPERIENCE THE STRONGEST WINDS.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 3:29 AM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more10 hr
Mar 8, 1:15 PM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more30 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.